MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8501
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit returned for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: unknown.Detailed description of event: hospital: [name]."the valve part broke down and dropped off from the center of the cap, when the surgeon inserted the 12 mm kii trocker into the cap during the treatment.As we checked the actual product, it was broken." [name] has two questions as below: have you had the same product imperfection on the same lot#1361261? if you had before, would you provide us the cause and effect?" patient status: no patient injury.Type of intervention no information.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with piece that had fragmented off of the event unit.Visual inspection confirmed the valve of the laparoscopic cap had broken off.The fragment completed the missing portion on the duckbill.Based on the condition of the returned unit, it is likely that the fragmentation was caused by non-axial insertion of the trocar through the laparoscopic cap.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: unknown.Detailed description of event: hospital: [name] "the valve part broke down and dropped off from the center of the cap, when the surgeon inserted the 12 mm kii trocker into the cap during the treatment.As we checked the actual product, it was broken as see attached photos." [name] has two questions as below."1.Have you had the same product imperfection on the same lot#1361261? 2.If you had before, would you provide us the cause and effect?" additional information received via email on 30jan2020 from [name] from [name]: "yes, we retrieved all pieces.We used the product from our stock to complete the procedure, so probably it was the same product from lot#1361261.However, as soon as we finished the procedure, we scrapped everything we used for the procedure, sorry we have no proof." patient status: no patient injury.Type of intervention no information.

Brand Name
C8501, S ALEXIS LAP SYS 6/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9673919
Report Number2027111-2020-00344
Device Sequence Number319427
Product Code KGW
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)220624(30)01(10)1361261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberC8501
Device Catalogue Number101357001
Device Lot Number1361261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM KII TROCAR